MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F; INTRODUCER, CATHETER
Model Number 407455
Medical Device Problem Codes Difficult to Insert (1316); Material Puncture/Hole (1504); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During an atrial fibrillation procedure, the introducer was unable to advance across the atrial septum while attempting to gain transseptal access and a clinically significant delay was noted.The introducer was removed and the distal end of the sheath was noted to be bent and punctured.The introducer was replaced and the procedure was completed.A fifteen minute clinically significant delay was noted due to the issue.
 
Additional Manufacturer Narrative
One 8.5f swartz braided introducer sheath and dilator were received for evaluation.The sheath distal tip had been punctured.The sheath was flushed with fluid and the dilator was inserted and successfully advanced through the entire length of the sheath assembly.No gap was noted at the dilator/sheath transition.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported patient insertion difficulty remains unknown and the cause of the punctured sheath tip is consistent with damage during use.

Brand Name
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL2, 63 CM LENGTH, 8.5 F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key10563918
Report Number3005334138-2020-00431
Device Sequence Number13745086
Product Code DYB
UDI-Device Identifier05414734205795
UDI-Public05414734205795
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number407455
Device Catalogue Number407455
Device Lot Number7414629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;